MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II HANDLE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II HANDLE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number EPH02
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that before an unknown procedure, the coagulation button was activated although the coagulation button was not pressed when the device was connected to a generator.The generator was replaced to another one, but the same event occurred.The device was not used for the patient.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: the device was returned with no apparent damage and with body fluids present.The device was mechanically tested and no issues were found.Upon testing the energy button, the device stays on after releasing the button; resulting in continuous activation.The device was disassembled to evaluate the internal components.The wire assembly of the two wires were found to be pinched, causing continuous activation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.It is possible that this issue could occur during our manufacturing process.

Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9246600
Report Number3005075853-2019-23015
Device Sequence Number10877610
Product Code GCJ
UDI-Device Identifier10705036012443
UDI-Public10705036012443
Combination Product (Y/N)N
PMA/510(K) Number
K912492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue NumberEPH02
Device Lot NumberT93R8N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date01/07/2020
Patient Sequence Number1